MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "during the product preparation prior to the a-line procedure, a product defect was found - the tip of the catheter was bent.A new product was used for the procedure." there was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arterial catheterization assembly for analysis.The guide wire tube and the catheter/needle assembly were assembled upon return.No obvious signs of use in the form of biological material were observed on the device, which matches the customer report the defect was found during product preparation prior to the procedure.Visual and microscopic analysis revealed the guide wire had multiple bends towards the distal end.The distal weld was full and spherical.No signs of adhesive nor other defects or anomalies were observed on the device.The bends in the guide wire were located on the 26 mm distal end of the guide wire.The outer diameter of the guide wire measured 0.387 mm, which is within the specification limits of 0.381-0.404 mm per guide wire product drawing.The inner diameter of the needle cannula measured 0.017", which is within the specification limits of 0.0165"-0.0180" per needle cannula product drawing.Functional testing was performed based on the instructions for use (ifu).The ifu provided with this kit states, "remove guard.Trial advance and retract guidewire through needle using guidewire handle to ensure proper function." the guide wire was able to advance through the cannula with little to no resistance.Manufacturing was contacted as a part of this complaint investigation.They stated it is unlikely that the defect would have occurred during the manufacturing process as there is a 100% inspection for each device.Finished good ra-04122 is sold in two components: the guide wire tube and the catheter/needle component, which is to be assembled by the user by inserting the hub adapter to the cannula hub.If the guide wire is not returned to its original position prior to assembly, the guide wire can be damaged against the hub adapter.The device was returned assembled, which suggests the damage likely occurred during user assembly.This matches the customer report the defect was found during product preparation prior to the procedure.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture." the customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.The guide wire had multiple bends towards the distal end.This device consists of two components - guide wire tube and catheter/needle - which are assembled by the user via insertion of the hub adapter into the cannula hub.Improper repositioning of the guide wire prior to assembly can result in damage against the hub adapter.The device was returned assembled, suggesting the damage likely occurred during user assembly.Manufacturing confirmed this is not a manufacturing error, and a device history record review revealed no relevant findings.Based on these circumstances, it was determined that unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22772973
Report Number9680794-2025-00732
Device Sequence Number9120224
Product Code DQX
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)240923(17)290831(10)14F24J0174(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04122
Device Lot Number14F24J0174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown